Thyroid Disorders Community
fatigue
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

fatigue

I had thyroid cancer and a thyroidectomy in March 2008.  In march, 2009, after the second scan, my doc increased my synthroid dosage to 125 mcg.  My TSh was 0.1000.  I began feeling extremely fatigued and was having heart irregularities and palpatations.  My GP inreased my coreg from 25 mg to 50 for two weeks.  It made a remarkable difference in my heart functon.  She also decreased my synthroid to 75 mcg.  A week later my TSH was 0.666.  I still am so weak and tired and foggy.  I have to have long naps every day.  My GP said it might take 6 weeks or so before everything levels out.  After a month should I be feeling so bad.  Do you have any suggestions or advice.  I feel awful.

Thanks.
Related Discussions
150 Comments Post a Comment
Blank
Avatar_f_tn
Do you have any idea what your free T3 and free T4 are?

Are your "doc" and your "GP" two different people or one who can't make up her mind?  ;-)  

125 mcg to 75 mcg was a big decrease.  My guess is that you are once again hypo.  It does take six weeks for a dose to completely level out in your system, but after four weeks, you should be seeing some improvement.  You are going to continue to become more hypo, if anything.  It looks like your GP is adjusting your meds based on TSH alone.  This is very bad policy.  In my opinion (not a doctor, etc.), that decrease was much too big.  You probably should have gone to 100 mcg (or even 112.5).  What was your dose prior to going to 125 mcg after the second scan?

Ask for FT3 and FT4 to be run, and use those to adjust meds rather than TSH.  Once you find the FT3 and FT4 levels that you are comfortable at, they provide a much more accurate indication of your thyroid status.
Blank
Avatar_n_tn
a multi vitamine helps a great deal. and you are tallking about a person who used to sleep 10-16 hours a day while on thyroid meds.
Blank
Avatar_n_tn
I don't know what my T3 and free T4 are.  Sorry about the confusion re my doc and GP. (There are so many doctors involved.)  The doc who put me on 125 mcg was my oncology radiologist.  Then when I began having symptoms of hyperthyroidism, my oncologist lowered my Synthroid dosage to 100 mcg.  About 2 weeks later I saw my GP complaining about the symptoms and she decreased the synthroid to 75mcg based on my TSH of 0.1000.  One week later my TSH was 0.666.  
Prior to the second scan I'm not sure if my dosage was 100mcg or 125mcg.  I don't have all the records in front of me. Sorry.  I know this must be confusing for you.  It's confusing for me!!!
Blank
Avatar_f_tn
Actually, that clears it up considerably.  Here's what I think happened.  Your oncologist lowered your dose to 100 mcg based on a TSH of 0.1.  Two weeks later (and before the decrease from 125 to 100 had been totally felt and had had time to level out in your system, which can take up to six weeks) your GP lowered it again, still based on the 0.1 TSH.  This is why it's important to have just one doctor adjusting your meds.  GP should never have decreased again that soon after an already substantial decrease.

I still think the decrease was too much, and you're hypo again.  I don't know how long you've been on the 75, but I'd definitely try to have labs again sooner rather than later.

Make sure they run FT3 and FT4 and get the results of those for your records along with their reference ranges.  T3 and T4 are the actual thyroid hormones and give a much better picture of thyroid status than TSH.  
Blank
Avatar_n_tn
Thank you for your help.  I will definitely ask for a FT3 and FT4.
Blank
Avatar_f_tn
I totally agree with Goolara.
The decreases are too close together and too high in decrease.
I have gone from 75mcg (at the beginning) down to 50mcg and felt like Ive been run over by a bus.
Normally the decreases are done in 12.5mcg stages.
Go back for labs as Goolara said and then take the dosing of meds from there.

I always say the body is like a car....you only have one mechanic fix your car ,  so try and only have one Doctor/GP decide on your levels.

Good Luck and I hope you feel better soon.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
1204245_tn?1356904325
Blank
898_1
Long Beach
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia